Iowa, 2025Tornadoes and Damaging Winds in Iowa, July 28, 2025
July 28, 2025 · NWS FSD · 32 events in 8 counties and zones
Two distinct supercell clusters developed across central South Dakota during the late afternoon of July 28 within a highly unstable environment (MUCAPE up to 5000 J/kg) ahead of an eastward advancing surface front. The southern supercell cluster produced three tornadoes across Gregory County, the strongest of which was rated EF2.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two distinct supercell clusters developed across central South Dakota during the late afternoon of July 28 within a highly unstable environment (MUCAPE up to 5000 J/kg) ahead of an eastward advancing surface front. The southern supercell cluster produced three tornadoes across Gregory County, the strongest of which was rated EF2.
Scattered severe wind gusts were reported across southeast South Dakota as the thunderstorms moved east before the two clusters merged near and south of Sioux Falls. Aided by increasing deep layer shear from the north, a linear structure rapidly developed with a derecho racing eastward into northwest Iowa. Winds gusted from 80 to 100 mph along the derecho's path with widespread tree and structural damage across the area. In addition, three embedded short-lived tornadoes were documented within the line of thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 28, 5:29 PM CST, 2 hours 41 minutes earlier. Its key messages:
- Severe weather outbreak expected late this afternoon into the evening. A few supercells in central SD will likely transition into a line and bring hurricane force winds to the area.
- More thunderstorms possible again Tuesday night into Wednesday. While isolated severe storms are possible, widespread severe weather is not anticipated.
- A period of mainly below normal temperatures is expected Wednesday into the weekend.
Area forecast discussion, Jul 28, 5:29 PM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
629 PM CDT Mon Jul 28 2025
.KEY MESSAGES...
- Severe weather outbreak expected late this afternoon into the
evening. A few supercells in central SD will likely transition
into a line and bring hurricane force winds to the area.
- More thunderstorms possible again Tuesday night into
Wednesday. While isolated severe storms are possible,
widespread severe weather is not anticipated.
- A period of mainly below normal temperatures is expected
Wednesday into the weekend.
&&
.DISCUSSION...
Issued at 241 PM CDT Mon Jul 28 2025
A surface front will continue to settle south late this afternoon
and by late afternoon be in place from roughly Winner north towards
Chamberlain and Mitchell into northeast SD. At the same time more
unstable low level air that was pushed south this morning by the
outflow is surging north and will allow for a very unstable
environment across areas near and south of I-90. This front will
likely serve as a focus for thunderstorm development with the
potential for a few supercells. Model soundings hinting at about
4000 to 5000 J/kg CAPE providing ample energy to any updrafts that
form. Low level inflow from the south and southeast from about 850
mb to the surface will provide some low level shear that could
support an isolated tornado or two along with the threat for hail to
the size of tennis balls as well as winds to 75 mph. The best chance
for this will be from about 5 pm to 8 pm. Around 8 pm, a seasonally
strong upper level jet around 50 to 80 knots will settle southward
and increase large scale shear which should aid in producing
increasingly strong linear system capable of producing wind gusts of
80 to 90 mph as the storms move eastward. Embedded QLCS tornado
potential will exist, but the surface to 3 km wind shear vectors
running about 20-30 knots from the west and southwest are just
marginal for this threat. As this system becomes linear near and
east of highway 81 the threat for larger hail decreases as wind
becomes the highest threat. The latest HRRR coming more in line with
this linear threat vs. the more disorganized clusters the model was
hinting at earlier.
It should be noted that there is still some disagreement amongst the
short term, high resolution models. Most suggest severe weather, but
a bit more disorganized and never quite developing a solid linear
system. All models continue to indicate severe thunderstorms however
so it continues to looks like a busy evening ahead. The latest HRRR
is now coming around to a more linear system.
While the convective complex that develops this evening will likely
push much of the instability southward, another weak mid level
shortwave will move into the area Tuesday afternoon and evening.
With the 925-850 mb boundary near the Missouri River towards I-90 a
few stronger updrafts could produce locally heavy rain and isolated
severe weather. Confidence is moderate to low as this activity will
be somewhat dependent upon this evenings activity.
Ridging to the west and weak northwest flow aloft will aid in
supporting a period of below normal temperatures from about
Wednesday into Sunday. Lows will generally be in the 50s to lower
60s with highs in the 70s to lower 80s. While the predictability of
any of the smaller waves is pretty low there is some general
agreement that later in the period towards Saturday and Sunday the
chances for showers and thunderstorms will increase as upper level
ridging pushes east and westerly flow increases.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 628 PM CDT Mon Jul 28 2025
A mix of VFR to MVFR as strong to severe thunderstorms approach from
the west. Expect ceilings to degrade to MVFR to IFR under the
stronger storms. These storms will be capable of producing very
strong wind gusts in excess of 70 mph, hail to the size of golf
balls, heavy down pours, and a few tornadoes. As these storms track
east across the region we expect they will grow into a large linear
system that will transition to more of a wind threat. Gusts of 80-90
mph are possible. The storms quickly move east by early Wednesday
morning.
Ceilings will remain MVFR as some fog and low stratus form behind
the storms. Conditions improve as we approach mid-day and the clouds
begin to break up.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Extreme Heat Warning until 8 PM CDT this evening for SDZ050-
052>055-057>071.
Heat Advisory until 8 PM CDT this evening for SDZ038>040-056.
MN...Extreme Heat Warning until 8 PM CDT this evening for MNZ098.
Heat Advisory until 8 PM CDT this evening for MNZ071-072-080-
081-089-090-097.
IA...Extreme Heat Warning until 8 PM CDT this evening for
IAZ001>003-012>014-020>022-031-032.
NE...Extreme Heat Warning until 8 PM CDT this evening for NEZ013-
014.
&&
DISCUSSION...08
AVIATION...AJPHazardous weather outlook, Jul 28, 4:13 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
513 PM CDT Mon Jul 28 2025
SDZ038-039-050-052>054-057>060-063>065-068-292215-
Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-Charles Mix-Douglas-Hutchinson-Bon Homme-
513 PM CDT Mon Jul 28 2025
This Hazardous Weather Outlook is for central South Dakota, east
central South Dakota, south central South Dakota and southeast
South Dakota.
.DAY ONE...Tonight.
Scattered supercells will be possible between 4 pm and 8 pm this
evening. Isolated tornadoes, hail to the size of tennis balls and
wind gusts to 75 mph are all possible. As the storms grow and
merge this evening, a linear system becomes more likely with the
strongest storms shifting east towards Interstate 29 by mid
evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Storms chances continue Tuesday night into Wednesday. A few storms
could be strong to severe with damaging winds and large hail, in
addition to locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-292215-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Brookings-Lake-Moody-McCook-Minnehaha-
Turner-Yankton-Union-
513 PM CDT Mon Jul 28 2025
This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, east central South
Dakota and southeast South Dakota.
.DAY ONE...Tonight.
Severe storms in the form of a line become likely this evening
across much of the area with wind gusts of 80 to 90 mph, isolated
tornadoes and hail to the size of half dollars the main threats.
The highest threat for storms near and east of Interstate 29 will
be from about 8 pm to midnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Storms chances continue Tuesday night into Wednesday. A few storms
could be strong to severe with damaging winds and large hail, in
addition to locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
In the hours before
Local storm report, Jul 28, 7:47 PM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
847 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM Tstm Wnd Gst 6 NNE Monroe 43.56N 97.16W
07/28/2025 M64 MPH McCook SD Mesonet
Personal weather station.
&&
TRMLocal storm report, Jul 28, 7:49 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
849 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM Tstm Wnd Gst Irene 43.08N 97.16W
07/28/2025 M66 MPH Turner SD Mesonet
Personal weather station.
&&
TRMLocal storm report, Jul 28, 7:53 PM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
853 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM Tstm Wnd Gst 4 NNE Tea 43.50N 96.81W
07/28/2025 M60 MPH Minnehaha SD Mesonet
Personal weather station.
&&
TRMLocal storm report, Jul 28, 8:03 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
903 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM Tstm Wnd Gst 5 W Sioux Falls 43.53N 96.83W
07/28/2025 M62 MPH Minnehaha SD Mesonet
Personal weather stataion.
&&
TRMLocal storm report, Jul 28, 8:04 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
904 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM Tstm Wnd Gst 1 N Tea 43.47N 96.84W
07/28/2025 M68 MPH Lincoln SD Public
Personal weather station.
&&
TRMLocal storm report, Jul 28, 8:09 PM CST, 1 minute before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
909 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM Tstm Wnd Dmg 5 W Sioux Falls 43.53N 96.82W
07/28/2025 Minnehaha SD Public
Large tree limbs broken down by winds
estimated at 65 mph.
&&
TRMThunderstorm Wind, Sioux
- When
- July 28, 8:10 PM CST to 8:30 PM CST
- Where
- Sioux County, 0.51 mi W of Hawarden
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.000, -96.480
Trees were knocked down by thunderstorm wind gusts.
Thunderstorm Wind, Sioux
- When
- July 28, 8:14 PM CST to 8:19 PM CST
- Where
- Sioux County, 4.2 mi NW of Lebanon
- Measured
- 83 kt (96 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 43.138, -96.435
Two barns were destroyed by thunderstorm wind gusts. Numerous power poles were down along with trees uprooted.
Thunderstorm Wind, Sioux
- When
- July 28, 8:22 PM CST to 8:35 PM CST
- Where
- Sioux County, 1.71 mi SE of Lebanon
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.080, -96.350
Thunderstorm wind gusts knocked down a tree with a roughly 5 foot diameter. The tree appeared at least partially rotted from photos.
Thunderstorm Wind, Sioux
- When
- July 28, 8:25 PM CST to 8:40 PM CST
- Where
- Sioux County, Rock Vly
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.200, -96.300
Thunderstorm winds ripped a live 2 to 3 foot diameter tree limb down.
Thunderstorm Wind, Lyon
- When
- July 28, 8:25 PM CST to 8:30 PM CST
- Where
- Lyon County, 0.37 mi SW of Alvord
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 43.346, -96.325
Thunderstorm winds dented one mostly full grain bin on the west side and collapsed a second empty bin.
Thunderstorm Wind, Sioux
- When
- July 28, 8:26 PM CST to 8:45 PM CST
- Where
- Sioux County, 0.5 mi E of Sioux Center
- Measured
- 83 kt (96 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.080, -96.170
Numerous trees were knocked down by thunderstorm wind gusts.
Thunderstorm Wind, Lyon
- When
- July 28, 8:27 PM CST to 8:32 PM CST
- Where
- Lyon County, 1.1 mi ESE of Alvord
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 43.342, -96.301
An outbuilding was damaged by thunderstorm wind gusts with debris blown to the east. Several trees were uprooted in and near Alvord.
Tornado, Lyon
- When
- July 28, 8:29 PM CST to 8:31 PM CST
- Where
- Lyon County, 1.87 mi E of Alvord to 3.84 mi WSW of Lakewood
- Rating
- EF1
- Path length
- 2.06 mi
- Path width
- 250 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 43.349, -96.283
A tornado spun up approximately 1 mile east-northeast of Alvord just north of 210th Street and around one-half mile west of Fig Avenue. The tornado traveled southeast one-half mile to Fig Avenue where it destroyed a small shed and heavily damaged an abandoned farmstead, including a grove of old trees. A distinct convergent path was noted in the corn just north of the farmstead. One mile farther east-southeast, the tornado destroyed a barn along Fir Avenue. After traveling another one-half mile through fields, the tornado lifted east of Fir Avenue. The tornado was rated EF1 with an estimated maximum wind gust of 110 mph. The average path width was 100 yards.
Thunderstorm Wind, Sioux
- When
- July 28, 8:30 PM CST to 8:37 PM CST
- Where
- Sioux County, 0.86 mi NW of Hawarden Muni Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.990, -96.490
Thunderstorm wind gusts were measured by a personal weather station.
Thunderstorm Wind, Sioux
- When
- July 28, 8:30 PM CST to 8:40 PM CST
- Where
- Sioux County, 0.86 mi NE of Maurice
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.980, -96.170
A 61 mph thunderstorm wind gust was measured at Sioux County Regional Airport (KSXK).
Thunderstorm Wind, Lyon
- When
- July 28, 8:31 PM CST to 8:40 PM CST
- Where
- Lyon County, 3.42 mi SE of Lester
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.410, -96.330
Thunderstorm wind gusts were measured by a personal weather station.
Thunderstorm Wind, Sioux
- When
- July 28, 8:32 PM CST to 8:50 PM CST
- Where
- Sioux County, 1.66 mi ENE of Hull
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.190, -96.140
Large limbs were torn from trees by thunderstorm wind gusts.
Thunderstorm Wind, Lyon
- When
- July 28, 8:32 PM CST to 8:37 PM CST
- Where
- Lyon County, 3.25 mi W of Lakewood
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 43.343, -96.234
Tree limbs up to 3 inches in diameter were downed by thunderstorm winds.
Tornado, Lyon
- When
- July 28, 8:34 PM CST to 8:35 PM CST
- Where
- Lyon County, 2 mi W of Lakewood to 1.8 mi W of Lakewood
- Rating
- EFU
- Path length
- 0.21 mi
- Path width
- 50 yd
- Reported by
- Public
- Coordinates
- 43.346, -96.209
A tornado track was identified in corn fields using drone images. Other than the narrow convergent path in the corn, there were no damage indicators to determine a rating. The average path width was 20 yards.
Thunderstorm Wind, Sioux
- When
- July 28, 8:34 PM CST to 8:45 PM CST
- Where
- Sioux County, 1.47 mi SSW of Orange City
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.000, -96.060
Numerous trees were knocked down by thunderstorm wind gusts.
Thunderstorm Wind, Sioux
- When
- July 28, 8:36 PM CST to 8:49 PM CST
- Where
- Sioux County, 2.45 mi SW of Sioux Center
- Measured
- 86 kt (99 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.060, -96.220
An extended period of damaging thunderstorm wind gusts were measured by a personal weather station, with a peak of 99 mph measured at 2039 CST.
Thunderstorm Wind, Sioux
- When
- July 28, 8:36 PM CST to 8:48 PM CST
- Where
- Sioux County, 1.52 mi W of Orange City
- Measured
- 80 kt (92 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.020, -96.080
An extended period of damaging thunderstorm wind gusts were measured by a personal weather station, with a peak of 92 mph at 2036 CST.
Thunderstorm Wind, Sioux
- When
- July 28, 8:40 PM CST to 8:55 PM CST
- Where
- Sioux County, 0.86 mi NW of Alton
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.990, -96.010
Significant building damage occurred at the lumber yard in Alton.
Thunderstorm Wind, Sioux
- When
- July 28, 8:41 PM CST to 8:55 PM CST
- Where
- Sioux County, 0.86 mi NW of Alton
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.990, -96.010
On the east side of town, an enclosed trailer was flipped on its side by thunderstorm wind gusts.
Thunderstorm Wind, Lyon
- When
- July 28, 8:41 PM CST to 8:46 PM CST
- Where
- Lyon County, 0.52 mi SSW of George
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 43.343, -96.004
Thunderstorm winds destroyed an empty grain bin with debris blown west to east. Several large tree limbs were downed through the town of George.
Thunderstorm Wind, O'Brien
- When
- July 28, 8:50 PM CST to 9:00 PM CST
- Where
- O'Brien County, 2.13 mi SSE of Sheldon Muni Arpt
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.190, -95.820
Extensive damage was done to an RV business in Sheldon.
Thunderstorm Wind, Osceola
- When
- July 28, 8:50 PM CST to 9:00 PM CST
- Where
- Osceola County, 2.94 mi SSE of Ashton
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.280, -95.780
Thunderstorm wind gusts knocked down a large tree on a house and two trees onto the garage.
Thunderstorm Wind, Lyon
- When
- July 28, 8:52 PM CST to 8:59 PM CST
- Where
- Lyon County, 2.04 mi NE of Lakewood
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.370, -96.140
Thunderstorm wind gusts were measured by a personal weather station.
Thunderstorm Wind, Cherokee
- When
- July 28, 9:00 PM CST to 9:15 PM CST
- Where
- Cherokee County, 5.14 mi NE of Cleghorn
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.880, -95.640
Thunderstorm winds downed large trees on a farmstead.
Thunderstorm Wind, Cherokee
- When
- July 28, 9:02 PM CST to 9:15 PM CST
- Where
- Cherokee County, 2.81 mi N of Meriden
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.840, -95.640
Large trees were snapped and uprooted by thunderstorm wind gusts.
Thunderstorm Wind, O'Brien
- When
- July 28, 9:05 PM CST to 9:25 PM CST
- Where
- O'Brien County, 0.5 mi E of Sanborn
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.180, -95.660
Numerous tree branches, ranging from 6 to 18 inches in diameter, were downed by thunderstorm winds. Some fell on houses with many streets blocked.
Thunderstorm Wind, O'Brien
- When
- July 28, 9:08 PM CST to 9:25 PM CST
- Where
- O'Brien County, 0.69 mi N of Primghar
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.090, -95.630
Highway 59 was closed through the entire town due to so many trees knocked down onto the road by thunderstorm wind gusts.
Thunderstorm Wind, Osceola
- When
- July 28, 9:24 PM CST to 9:35 PM CST
- Where
- Osceola County, May City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.320, -95.480
Thunderstorm wind gusts were measured by a personal weather station.
Thunderstorm Wind, Clay
- When
- July 28, 9:25 PM CST to 9:45 PM CST
- Where
- Clay County, Spencer
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.150, -95.150
Thunderstorm winds uprooted several trees throughout town.
Thunderstorm Wind, Buena Vista
- When
- July 28, 9:30 PM CST to 9:40 PM CST
- Where
- Buena Vista County, 0.85 mi E of Storm Lake Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.600, -95.233
A 60 mph thunderstorm wind gust was measured at Storm Lake Municipal Airport (KSLB).
Thunderstorm Wind, Clay
- When
- July 28, 9:35 PM CST to 9:55 PM CST
- Where
- Clay County, 1.01 mi W of (3se)spencer Muni Ar
- Measured
- 80 kt (92 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.170, -95.220
An extended period of damaging thunderstorm wind gusts was recorded by station KSPW northwest of Spencer. Initial severe wind gusts were measured at 2135 CST with a peak wind gust of 92 mph at 2142 CST.
Thunderstorm Wind, Dickinson
- When
- July 28, 9:37 PM CST to 9:42 PM CST
- Where
- Dickinson County, 4.86 mi S of Lake Park
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.400, -95.310
Thunderstorm wind gusts were measured by a personal weather station.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in South Dakota, July 28, 2025EF2 · 44 events
- Tornadoes and Damaging Winds in Iowa, July 28 to 29, 2025$230,000 · EF0 · 22 events
- Heat in Texas, July 28 to 31, 20254 injured · 30 events
- Wildfire in Oklahoma, July 28 to 31, 2025$160,000 · 1 event
- Damaging Winds in Wisconsin, July 28, 2025$62,000 · 63 kt wind · 12 events
- Hail and Damaging Winds in Minnesota, July 28, 20251.25 in hail · 50 events
- Damaging Winds in Indiana, July 28, 2025$85,000 · 91 kt wind · 3 events
- Damaging Winds in Kentucky, July 28, 2025$80,000 · 74 kt wind · 2 events
- Damaging Wind in Indiana, July 28, 2025$50,000 · 54 kt wind · 1 event
- Damaging Winds in Minnesota, July 28, 2025$20,000 · 66 kt wind · 15 events
- Excessive Heat and Heat in Alabama, July 28 to 31, 202528 events
- Damaging Winds in North Dakota, July 28, 2025$21,000 · 70 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288222, 1288489, 1288223, 1288224, 1288494, 1288225, 1288493, 1288220, 1288228, 1288232, 1288227, 1288226, 1288495, 1288221, 1288233, 1288229, 1288230, 1288240, 1288238, 1288498, 1288239, 1288243, 1288231, 1288244, 1288245, 1288237, 1288234, 1288242, 1288236, 1288235, 1288246, 1288241.